What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Mar 19, 5:43 AM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Mar 19, 5:43 AM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
643 AM EDT Wed Mar 19 2025
.SYNOPSIS...
High pressure to the north will slide east of the region
Wednesday into Thursday. Low pressure will move off the Mid
Atlantic coast on Friday, track south of the area Saturday, then
lift north into the Maritimes on Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
6:40AM Update...Areas of patchy and thick fog develop over the
forecast region, reducing visibility to a mile or below in
locations. Mostly predominant in Downeast, but slowly creeping
into northern counties. Use caution if traveling. Updated
weather and visibility to account for this. Low cloud deck moves
in from the east and well, slowly creeping west. Updated
temperatures to match observations. Temperatures at or below
freezing, so freezing fog could cause slippery surfaces.
Previous Discussion...High pressure lingers to the north this
morning, and gradually pushes eastward during the day, as next
low pressure system by the Great Lakes moves into Canada on
Thursday. Looking at dry conditions today, with mostly
clear/partially cloudy skies. This morning there is a stubborn
low level stratus deck hanging around Downeast coordinator due
to low-level moisture. Warm air advects ahead of low pressure
frontal system, leading to temperatures in the mid-40s in the
north and high 40s/low-50s in the south. Winds relatively light
from the southeast.
Tonight, high pressure will be the our east and low pressure to
our southwest, causing a moderate pressure gradient and
southerly winds. Due to warm air advection, high relative
humidity, and relatively light winds, could be some patchy fog
development Wednesday night into Thursday morning, which could
reduce visibility at times. Moisture moves back in, increasing
cloud cover overnight into Thursday. As a result, lows forecast
to be in 30s Wednesday night.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
Deep layered southerly flow will be in place across the region on
Thursday. Lower clouds are expected to stray into the area by
daybreak Thursday. The forecast soundings show abundant moisture
below 3K ft. Thinking is that this may make it way up toward the
Houlton/Presque Isle areas after daybreak. All in all, Thursday
is shaping up to be a mainly cloudy day with the best chances
for sunny breaks across the far northwest. Afternoon highs
Thursday will climb toward the mid 50s across the far north but
mid to upper 40s for the Bangor region and the coast. Moisture
will continue to increase across the region Thursday night, with
increasing rain chances later Thursday night, in advance of the
slow moving frontal boundary and upper trough from the west.
The approaching 500MB trough closes off by early Friday morning
with surface low developing and then lifting northeast. Rain is
expected during Friday, gradually changing to snow across the
far northwest west by Friday afternoon as colder air moves in
behind the low. Afternoon highs on Friday will generally be in
the mid 40s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Rain will gradually change to snow across northern areas Friday
night as moisture continues to wrap westward around the slowly
departing low exiting the Maritimes. Some accumulation is
possible across northern areas during Friday night. This will
all depend on how quickly the system move east and how quickly
the colder air can push in before the precipitation winds down
later Friday night. Best chances of accumulating snow will be
across the higher elevations of the north.
There may still be some lingering snow across the far north early
Saturday morning, otherwise expect partly sunny skies and highs in
the mid 40s to around 50. Saturday night will be partly to mostly
cloudy. A stray snow shower is possible across northern areas.
Lows Saturday night will range from the low to mid 20s. Sunday
will be seasonably cold with partly to mostly sunny skies
expected. Another system will bring some snow or rain by early
next week.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
NEAR TERM:
6:30AM UPDATE....
KFVE/KCAR/KPQI/KHUL: A period of IFR low
stratus clouds move in this morning. Fog/freezing fog develops
this morning, reducing visibility at times this morning. VFR
conditions for all terminals tonight. Light and variable winds
this morning. Then SE winds 5-10 kts Wednesday afternoon. LLWS
late Wednesday night.
KBGR/KBHB: A period of IFR low stratus clouds move in this
morning. Fog/freezing fog develops this morning, which will
reduce visibility at times this morning. VFR conditions for all
terminals tonight. Light and variable winds.
SHORT TERM:
Thu...IFR/LIFR cigs in patchy fog early, then MVFR/IFR afternoon.
S wind.
Thu night through Fri...IFR. Low cigs and rain. E to SE wind early,
becoming N late.
Fri night...IFR. Rain/snow north and rain south. N to NW wind.
Sat...IFR/MVFR north early in snow, otherwise VFR all
terminals. W to NW wind.
Sun...VFR. W wind.
&&
.MARINE...
NEAR TERM: Small Craft Advisory conditions forecast to continue
into Thursday night due to winds and high sea heights. Winds
from the NE at 10-15 kts this today, then shifting to the SE by
tonight. Gusts up to 25 kt possible. Visibility could be reduced
due to fog development this morning. Outer waters could see
seas from 4-6 ft, and inter-coastals could see seas 3-5 ft.
SHORT TERM: Have extended the SCA through Thursday for the outer
waters with seas hovering around 5 ft. SCA conditions will be
possible Friday night through the weekend. Visibility will be
reduced to 1 to 3 NM at times in patchy fog tonight and
Thursday, and in rain Thursday nigh through Friday evening.
&&
.HYDROLOGY...
Significant snowpack loss has occurred over the past few days.
A few inches of snow water equivalent remains, mainly in
sheltered wooded areas from the Central Highlands north. An
increased period of snowmelt comes Thursday into Friday.
Thankfully, the natural flow under river ice is below normal
and river rises will remain gradual on the larger rivers, though
some smaller streams have risen faster. River ice will continue
to undergo weakening through thermal rot.
River ice is breaking up in many locations, leading to an
elevated risk for ice jam flooding through the next few days.
Rivers Downeast are increasingly becoming ice-free.
An ice jam was reported on the Aroostook River this morning near
the convergence of the St. Croix stream. Water was flowing
around the jam and flooding issues were not reported.
An ice jam was reported on the Pleasant River at the Pleasant
St bridge in Milo. The Pleasant River Road is currently closed
due to water on the road.
&&
.EQUIPMENT...
The ASOS in Caribou, KCAR, is down until further notice, and
current conditions will be unavailable. However, precipitation
and temperatures will be manually input into the daily climate
reports from a backup sensor.
Additionally, the AWOS in Presque Isle, KPQI, is scheduled to
be down for scheduled FAA maintenance during the day on
Wednesday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Small Craft Advisory until 8 PM EDT Thursday for ANZ050-051.
&&
Near Term...Brennan
Short Term...TWD
Long Term...TWD
Aviation...Brennan/TWD
Marine...Brennan/TWD
Hydrology...
Equipment...
Hazardous weather outlook, Mar 19, 3:02 AM EST, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
402 AM EDT Wed Mar 19 2025
MEZ001>006-010-011-015>017-029>032-200815-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
402 AM EDT Wed Mar 19 2025
This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.
.DAY ONE...Today and tonight.
The recent warmth and rainfall has led to rising rivers, which is
leading to the break-up of thinning river ice. Localized ice jam
flooding is possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Ice jam threat will persist this week.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ050>052-200815-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
402 AM EDT Wed Mar 19 2025
This Hazardous Weather Outlook is for Atlantic Coastal Waters.
.DAY ONE...Today and tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Mar 19, 5:46 AM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Caribou ME
646 AM EDT Wed Mar 19 2025
MEZ002-005-006-011-015>017-029>032-191400-
Northeast Aroostook-Northern Penobscot-Southeast Aroostook-
Central Penobscot-Southern Penobscot-Interior Hancock-
Central Washington-Coastal Hancock-Coastal Washington-
Southern Piscataquis-Northern Washington-
Including the cities of Presque Isle, Caribou, Van Buren,
Mars Hill, Ashland, Millinocket, East Millinocket, Patten,
Medway, Houlton, Hodgdon, Sherman, Smyrna Mills, Lincoln,
Howland, Springfield, Bangor, Brewer, Orono, Old Town, Amherst,
Aurora, Dedham, Eastbrook, Great Pond, Calais, Grand Lake Stream,
Wesley, Princeton, Ellsworth, Bar Harbor, Bucksport, Orland,
Castine, Eastport, Perry, Machias, Cherryfield, Dover-Foxcroft,
Milo, Guilford, Danforth, Vanceboro, and Topsfield
646 AM EDT Wed Mar 19 2025
...Patchy Dense Fog...
Patchy dense fog is expected through 10AM. If traveling, remain
alert for rapid changes in visibility and allow extra following
distance. In order to make your vehicle more visible to other
drivers, turn its headlights on, even during the day. Freezing fog
may cause slick areas for untreated roads and overpasses.